A member asked:

My son who is 24 years old was prescribed ceftin (cefuroxime) for tonsillitis and has had diarrhea with blood for a while now. how long can that last?

A doctor has provided 1 answer
Dr. Michael Olds answered

Specializes in ENT and Head and Neck Surgery

Might be serious: Antibiotic related diarrhea can sometimes be a sign of a secondary infection in the bowel. This is particularly worrisome if the diarrhea is bloody. This type of infection is due to a bacteria commonly referred to as "c. Diff" and requires additionaly therapy. Your son should have this evaluated with proper laboratory testing.

Answered 1/12/2016

5.5k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...